MAUDE Adverse Event Report: ARTHREX, INC. 3.5X50MM BEVELED FT SCREW; BONE FIXATION SCREW/PLATE

ARTHREX, INC. 3.5X50MM BEVELED FT SCREW; BONE FIXATION SCREW/PLATE
Model Number 3.5X50MM BEVELED FT SCREW
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/26/2026
Type of Reportable Event Malfunction
Event or Problem Description
On 02-mar-2026, a facility representative reported via (b)(4) that an ar-8741-40 t10 beveled hexalobe driver shaft broke off into the head of the screw when inserting into patient during a metacarpal fx procedure.The broken piece was retrieved from the patient, and the case was completed successfully.Additional information was received on 04-mar-2026.The rep advised that the surgeon used a handle (ar-8700rh) attached to the driver shaft (ar-8741-40) to insert the screw by hand.They stated the surgeon used a 1.4mm guide wire (ar-8741-14), as well as a 2.9mm drill bit (ar-8741-25) to prep the bone for the insertion of the screw.The surgeon was not able to use the driver shaft (ar-8741-40) to remove the screw since the driver shaft broke off into the head of the screw (ar-8735bv-50).They were able to use instruments the hospital owned to retrieve the remaining pieces of the driver shaft out of the head of the screw.They then used a different driver shaft to remove the screw (ar-8735bv-50), they re-drilled with an ar-8741-25, and inserted an ar-8735bv-48, which was implanted using a different driver shaft.The surgeon used the 3.5mm beveled screws, implanted/explanted ar-8735bv-50, and implanted ar-8735bv-48.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.

Brand Name
3.5X50MM BEVELED FT SCREW
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key24650155
Report Number1220246-2026-01568
Device Sequence Number21374589
Product Code HWC
UDI-Device Identifier00888867360952
UDI-Public00888867360952
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K210994
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3.5X50MM BEVELED FT SCREW
Device Catalogue NumberAR-8735BV-50
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2026
Supplement Date Received by Manufacturer07/06/2026
Initial Report FDA Received Date03/20/2026
Supplement Report FDA Received Date07/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown